MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date is unknown.Bsc became aware of this event on (b)(6) 2019.A date (b)(6) 2019 was entered to report the event date as an unknown day in (b)(6) 2019.
 
Event or Problem Description
It was reported that a shaft break occurred.During the use of a 10 mm x 2.00mm wolverine coronary cutting balloon, a shaft break occurred outside the body of the patient.The wolverine was removed and the procedure was completed with another of the same device.No patient injuries resulted from this event.
 
Additional Manufacturer Narrative
Event date is unknown.Bsc became aware of this event on (b)(4) 2019.A date (b)(6) 2019 was entered to report the event date as an unknown day in (b)(6) 2019.Device evaluated by mfr: the device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified a complete break in the hypotube of the device.The break was located at approximately 210 mm distal to the strain relief.The hypotube was also noted to be severely kinked at more than one location along its length.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.A microscopic examination identified no damage to the tip of the returned device.A visual and microscopic examination identified no damage to the markerbands or blades of the device.All blades were present and fully bonded to the balloon material.A visual examination identified that the balloon was not subjected to positive pressure.No issues were noted with the balloon that may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8272265
Report Number2134265-2019-00260
Device Sequence Number16184907
Product Code NWX
UDI-Device Identifier08714729888222
UDI-Public08714729888222
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2020
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0022272023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1